1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Addiction - Long-term high-dose effects of Adderall: makes me very sleepy - Going to rehab

Discussion in 'Adderall' started by freshtodef, Mar 10, 2015.

  1. freshtodef

    freshtodef Newbie

    Reputation Points:
    0
    Messages:
    3
    Joined:
    Mar 2, 2015
    from U.S.A.
    It's crazy to think how much tolerance I've developed to Adderall. The first time I ever took it, 10 mg was WAY too much, and a mere 2.5 mg dose could last me a few hours.

    For the first year or 2 (around 2008-2009 or 2010), I only took Adderall, and the side effects were disastrous. I introduced an anti-depressant (low dose SSRI) in 2010, and it significantly lowered the negative side effects without diminishing the positive or desired effects of Adderall. For a while I was steady at 20 mg total of Adderall per day.

    Then in 2012, my dose escalated abruptly to 120 mg/day over the span of like 1-2 months. It was stupid. I experiencing slight crashes or comedowns still (but nowhere near as bad as before the anti-depressant), and my doctor thought I should just try increasing my dose. (In reality, increasing my anti-depressant/SSRI and introducing Abilify was more effective at alleviating the crashes/comedowns).

    Anyway, eventually I started to get really really tired and sleepy all the time. I thought it was my SSRI + Abilify at first, so I stopped taking those for a while, but when I was still tired and sleepy, I realized it was the high dose of Adderall.

    Since realizing that Adderall (at the high dose 120 mg) was the culprit making me sleep/tired in about Fall of 2012, I've tried lowering it back to the 20 mg/day level many times.

    That Fall of 2012, I was able to get it down to 40 mg/day and it was starting to work again like earlier when I was steadily on 20 mg/day (not making me super sleepy and tired). But then I had a binge with Xanax that messed me up as well as some difficult life events that caused me to relapse.

    From 2012-present, my dose has been all over the place. The lowest I ever get it is probably 45-60 for a couple weeks, then back up to 90-120 MG/day. And yes, I have definitely had binges where I don't even pay attention to how much I'm taking and probably take about 300 MG in a single day, (and spend most of that day just taking intermittent naps).

    I've really never encountered someone who has taken such high dose of Adderall for such a long period of time and experienced the sleepiness/exhaustion/fatigue that I have at the higher dose.

    I'm finally checking into rehab and hoping I can get off Adderall completely then reintroduce it after my brain has had a break, and hopefully be able to stay back at 20 MG/day like I used to and when it was working quite well for me. I recently started a 9-5 job but ultimately had to quit because I simply couldn't stay away and was so fatigued/exhausted. I was taking bout 75-90MG/day most days while working. I would get plenty of sleep, but would just get so fatigued at work.

    I'm hoping I haven't done damage to my brain over the past 3 years since my dose abruptly escalated to 120 MG/day. But I can't really think about that I just have to try and recover.

    I'm worried about the initial detox. I get horrible Anhedonia when I run out of Adderall for a day or two or even if I just lower my dose significantly for a day or two. There are detox medications for other additions or drugs, but none that I'm aware of for Adderall (although I did stumble upon this thing while researching called Iboga, an African root, that is supposed help withdrawal symptoms, including for amphetamines, but it's not legal in the US).

    Obviously, the best practice is just to taper the Adderall down and reduce my dose as gradually as possible. I'm just very anxious for the Anhedonia. I've taken Xanax before and I see it recommended for Adderall crashes/comedowns but at this point I just experience total Anhedonia and depression when I lower or get off Adderall....not anxiety necessarily. So I don't think it would really help, plus I've had some issues with Xanax anyways so I don't really want to play around with it again. I'm already only anti-depressants (Lexapro + Abiliy), so I don't really think there's much in that realm that could lessen the Anhedonia when I start detoxing/rehab. I guess I just have to struggle through it and be patient.

    I'm hoping being in a rehab environment will at least keep me distracted. The previous times I've tried getting off Adderall or lowering it, I've just been locked up in my room by myself very isolated. Honestly, the best way to describe it is like I'm having extreme, excruciating, painful boredom.

    I guess I'm just rambling, but I'm curious if anyone else has taken high-doses of Adderall over a long period of time to the extent that it makes them really sleepy and fatigued. The only other person I've encountered who has taken a prescribed dose of 100+ MG of Adderall over a significant time was someone who took 180MG per day for about 6 months, but they were on a bunch of other meds too so their experience was different.

    I've read some people get paranoid and this that or the other, but I never had paranoia at the high dose of Adderall (though perhaps mania or hypo-mania), I just would get really really fatigued and sleepy.
     
  2. CarpetSurfer..JK

    CarpetSurfer..JK Newbie

    Reputation Points:
    0
    Messages:
    10
    Joined:
    Apr 15, 2016
    26 y/o from U.S.A.
    Man, that is a high fucking dose man. I really hope you get better and learn to control the amount of Adderall in your system. It's a great med, but a very powerful one.